Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 19, 2021Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2021, 2:32 PM EDT for Haralson County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 2:32 PM EDT (18:32 UTC)
Expired
Aug 19, 2021, 3:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS82 KFFC 191832
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 19 2021
 
GAZ031-041-042-191900-
Haralson GA-Carroll GA-Paulding GA-
232 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
PAULDING, NORTHEASTERN HARALSON AND NORTHEASTERN CARROLL COUNTIES
THROUGH 300 PM EDT...

At 232 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Draketown and Eubank Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8522 3391 8515 3391 8505 3392 8505
      3393 8491 3380 8490 3366 8493 3374 8524
TIME...MOT...LOC 1832Z 274DEG 13KT 3380 8514 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 1:39 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 19, 1:39 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
139 PM EDT Thu Aug 19 2021

...18Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 1057 AM EDT Thu Aug 19 2021/

UPDATE...

The radar is quiet across the forecast area at this hour. This
will be short-lived, however, as convection is already well
underway across Alabama courtesy of an approaching weak shortwave
over the Tennessee Valley. Instability will continue to build
over the next couple of hours, and additional scattered showers
and thunderstorms will begin to develop in earnest by early
afternoon. While widespread severe is not anticipated, localized
strong wind gusts will be possible given SBCAPE of 1500-2500 J/kg
and DCAPE of 800-1000 J/kg already analyzed across north Georgia.

RW

PREV DISCUSSION... /Issued 750 AM EDT Thu Aug 19 2021/

.12Z Aviation Area Forecast Discussion...

PREV DISCUSSION... /Issued 436 AM EDT Thu Aug 19 2021/

SHORT TERM /Today through Friday/...

Convection continues across far northern GA with strongest segment
exiting the CWA to the NE while a weak outflow boundary is noted
pushing into the ATL metro. The outflow has been a weak focus for
some new development, and SPC SfcOA does show 1000-1500 J/kg of
MLCAPE available in a mostly uncapped environment, but lack of cloud
cover has allowed sfc inversion to become a bit stronger, and this
may be inhibiting new updrafts to an extent even with outflow
pushing through. Looks at this time like the metro may be spared any
storms for the morning commute, but won't rule out a stray storm or
two developing.

Sultry, tropical airmass is still in place and doesn't look to be
going anywhere in the short term with Tds hanging around the mid 70s
in the afternoon. The weather maker today will be a weak upper
tropospheric PV anomaly that will continue to provide weak but broad
forcing for ascent downstream of it that is expected to continue
diving towards the CWA from the west. Current rain and storms across
North Georgia as well as upstream in portions of TN and AL is likely
being aided in part by this feature and all this will continue to
slide east. Afternoon heating will bring additional destabilization
and should increase coverage of showers and thunderstorms across the
area into the evening hours. SBCAPE values are approximately 2000
J/kg across the CWA on average within the HREF and 0-6 km bulk shear
values are averaging around 20 kts. If some cold pool organization
can happen as several of the hires models are indicating, this would
certainly allow for the possibility of a few strong to severe wind
gusts. These storms should begin to fall off into the overnight.

Tomorrow the PV anomaly slide to the east bringing in NW flow to the
area. Airmass will still be tropical, so even if the upper
atmosphere is in a less favorable configuration, expect to see some
afternoon thunderstorms. Highs each day will be in the mid 80s to
low 90s, which when combined with Tds once again in the mid 70s,
should be plenty enough to get a few storms going.

Lusk

LONG TERM /Friday Night through Wednesday/...

No major changes to the long term forecast this morning. The
CWA will be sandwiched between an upper level high to the west and
an upper level low to the NE. This will keep persistent north to
northwest flow over the area through the weekend. Mid level moisture
along with west-southwesterly surface flow will help keep diurnally
driven convection possible through the weekend with enough
instability present to warrant the continued mention of thunder.
The upper level high will start to move eastward Monday and become
more dominant through the week creating a drier and warmer
pattern. During this period of warmer and drier weather conditions
will climb with afternoon highs by mid week reaching the mid 90s.

28

&&

.AVIATION...
18Z Update...
VFR conditions prevail this afternoon. Scattered to widespread
shra/tsra will continue to develop and affect TAF sites through
around 00z-01z before diminishing. Reductions in vsby/cigs can be
expected in tsra as well as potential for gusty winds. Some
potential for lower cigs at ATL area sites by 10-12Z Friday with
lowest cigs likely northwest. Winds will be W at 4-8 kts outside
of tsra.

//ATL Confidence...18Z Update...
Medium confidence on Friday morning cigs.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  71  88  71 /  50  30  50  30
Atlanta         86  71  86  72 /  70  40  60  40
Blairsville     80  65  82  64 /  70  50  60  30
Cartersville    86  70  86  70 /  70  40  60  40
Columbus        91  73  88  72 /  40  30  60  40
Gainesville     86  71  86  70 /  60  40  50  30
Macon           92  73  90  72 /  40  30  60  40
Rome            85  71  86  72 /  70  50  60  40
Peachtree City  87  71  86  71 /  60  40  60  40
Vidalia         92  76  90  75 /  40  20  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....28
AVIATION...RW
Hazardous weather outlook, Aug 19, 4:38 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
438 AM EDT Thu Aug 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
438 AM EDT Thu Aug 19 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are possible this evening. The primary
threat from any thunderstorms will be locally heavy rain, cloud-
to-ground lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered, mainly afternoon and evening thunderstorms, are expected
each day. The primary threats will be locally heavy rain, cloud-to-
ground lightning, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 19, 1:08 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      4 SW STOVALL            32.92N  84.91W
08/17/2021                   TROUP              GA   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED HAMILTON ROAD CLOSED AT
            OLD CHIPLEY ROAD AND HAGLER ROAD DUE TO FLASH FLOODING.

&&

EVENT NUMBER FFC2100546

BELANGER
Local storm report, Aug 19, 1:11 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT THU AUG 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 ESE JACKSON           33.28N  83.93W
08/17/2021                   BUTTS              GA   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED THE CLOSURE OF US 23
            NEAR VALLEY HILLS ROAD AND INDUSTRIAL AVENUE DUE TO
            FLOODING.

&&

EVENT NUMBER FFC2100547

BELANGER
Special weather statement, Aug 19, 1:54 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
154 PM EDT Thu Aug 19 2021

GAZ020-031-032-191830-
Cobb GA-Bartow GA-Paulding GA-
154 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
PAULDING, NORTHWESTERN COBB AND SOUTHEASTERN BARTOW COUNTIES THROUGH
230 PM EDT...

At 154 PM EDT...a strong thunderstorm was over Burnt Hickory Ridge,
or 8 miles north of Dallas...moving east at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Marietta, Cartersville, Kennesaw, Acworth, Emerson, Cross Roads,
Burnt Hickory Ridge, Due West, Stilesboro, Red Top Mountain State
Park and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8492 3413 8493 3422 8469 3412 8466
      3408 8466 3408 8464 3395 8460 3395 8492
      3403 8495
TIME...MOT...LOC 1754Z 254DEG 17KT 3404 8488

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 2:21 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Thu Aug 19 2021

GAZ082-083-095-191845-
Bibb GA-Houston GA-Twiggs GA-
221 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN BIBB,
CENTRAL TWIGGS AND NORTH CENTRAL HOUSTON COUNTIES THROUGH 245 PM
EDT...

At 220 PM EDT...a strong thunderstorm was over Rutland, or near
Macon...moving east at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Warner Robins, Marion, Bullard, Rutland,
Fitzpatrick, Ripley, Huber, Cross Keys, District Path, Dry Branch,
Myricks Mill, Elberta, Franklinton and Middle Georgia Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3265 8367 3284 8369 3286 8355 3284 8352
      3288 8344 3289 8340 3274 8332 3260 8336
TIME...MOT...LOC 1820Z 273DEG 20KT 3274 8360

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 2:23 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Thu Aug 19 2021

GAZ016-191845-
White GA-
223 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WHITE COUNTY
THROUGH 245 PM EDT...

At 223 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
over Cleveland...moving east at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Robertstown,
Leaf, Smithgall Woods Conservation Are, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3472 8364 3469 8364 3465 8366 3462 8364
      3460 8364 3456 8363 3455 8362 3454 8362
      3457 8386 3469 8387 3469 8386 3470 8386
      3474 8363
TIME...MOT...LOC 1823Z 274DEG 13KT 3462 8379

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 19, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 19 2021

GAZ031-041-042-191900-
Haralson GA-Carroll GA-Paulding GA-
232 PM EDT Thu Aug 19 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
PAULDING, NORTHEASTERN HARALSON AND NORTHEASTERN CARROLL COUNTIES
THROUGH 300 PM EDT...

At 232 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Draketown and Eubank Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8522 3391 8515 3391 8505 3392 8505
      3393 8491 3380 8490 3366 8493 3374 8524
TIME...MOT...LOC 1832Z 274DEG 13KT 3380 8514

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:13 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs16 hr
Aug 19, 1:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 19, 2:21 PM EDTSpecial Weather StatementFFCTwiggs24 min
Aug 19, 2:23 PM EDTSpecial Weather StatementFFCWhite22 min
Aug 19, 3:07 PM EDTSpecial Weather StatementFFCPolk23 min
Aug 19, 3:12 PM EDTSpecial Weather StatementFFCHall33 min
Aug 19, 3:24 PM EDTSpecial Weather StatementFFCFulton36 min
Aug 19, 3:33 PM EDTFlash Flood WarningFFCPolk3 hr
Aug 19, 3:38 PM EDTSpecial Weather StatementFFCBanks22 min
Aug 19, 4:04 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 19, 4:35 PM EDTSpecial Weather StatementFFCGwinnett25 min
Aug 19, 4:41 PM EDTRiver Flood WarningFFCPolk6 hr
Aug 19, 5:01 PM EDTSpecial Weather StatementFFCBarrow, Walton29 min
Aug 19, 5:04 PM EDTSpecial Weather StatementFFCJasper, Newton26 min
Aug 19, 5:13 PM EDTSpecial Weather StatementFFCMeriwether32 min
Aug 19, 5:32 PM EDTRiver Flood WarningFFCGwinnett112 min
Aug 19, 5:36 PM EDTSpecial Weather StatementFFCMorgan24 min
Aug 19, 6:11 PM EDTSpecial Weather StatementFFCUpson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.